Winter Weather, Edwards
- When
- February 8, 8:00 AM CST to 2:00 PM CST
- Where
- Edwards forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.417, -88.053 (the zone’s center; the record gives no point)
Light snow accumulated from 1 to 3 inches, mainly on grassy areas. The accumulating snow was primarily along and north of a line from Carmi to Murphysboro.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Light snow accumulated from 1 to 3 inches, mainly on grassy areas. The accumulating snow was primarily along and north of a line from Carmi to Murphysboro. Three to four inches of snow was reported in Jefferson County and at Enfield, which is in White County. Elsewhere, one to two inches was reported at Benton, Murphysboro, and Pinckneyville. Slippery roads contributed to a serious accident near Makanda in Jackson County. A 20-year-old woman was seriously injured when her vehicle spun out of control and was struck in the side by an oncoming truck.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 8, 1:05 AM CST, 6 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 105 AM CST WED FEB 8 2006 .DISCUSSION... THE PRIMARY FORECAST CHALLENGE IS TODAYS PCPN CHANCE. WE PREFER THE GFS MODELING OF THE SYSTEM...MAINLY BECAUSE IT HAS BEEN THE MOST CONSISTENT...AND THE NAM CONSIDERABLY MORE ERRATIC. THIS DEPSITE THE FACT THAT THEY LOOK MORE SIMILAR THAN DISSIMILAR NOW...AT LEAST ON THE 00Z RUN. GOING WITH THE GFS...WE ENCOUNTER A COLDER LOWER TROP THAT SUGGESTS ALL PCPN WILL BE SNOW...OR MOST ALL OF IT. HOWEVER BUFKIT HINTS AT THE POSSIBILITY OF A MIX...AND IF MOS TEMPS THAT HAVE BEEN RUNNING NR 40 OR EVEN INTO L40S PAN OUT...THE SNOWFALL MAY MELT INTO RESULTANT COLD RAIN. HOWEVER WE DO THINK THAT GIVEN THE SATELLITE PICTURE SHOWING SATURATION DOWN TO ABOUT 5K FEET ALREADY...WE ARE INCLINED TO GO WITH A MOSTLY SNOW EVENT...WITH ONLY A HEDGE MENTION OF A POSSIBLE MIX WITH RAIN AT TIMES. WE THINK THE ANTICIPATED EVAP COOLING WL AID OUR SNOW CHANCES...AND WE LIKEWISE ARE GOING TO GO BLO MOS SUGGESTIONS WITH SURFACE TEMPS IN U30S...DUE TO THE CURRENT TEMPS (L30S) AND ANTICIPATED CLOUD COVER/PCPN. DID NOTE THAT 3 HRLY TRENDS OF MOS ARE MORE IN LINE WITH THIS THINKING. QPF OUTPUT FOR BOTH GFS AND NAM IS 2 TENTHS MAX OR LESS THRU THE 12 HOUR PERIOD. WE THEREFORE LIKE ABOUT AN INCH OR SO SNOW ACCUMS MAX...GIVEN THE EXPECTED ACCUMULATING DURATION OF ABOUT 6 HOURS. ANTICIPATE LIKE CURRENTLY WORDED THAT THIS WOULD BE MAINLY GRASSY AREAS AND/OR HIGHER ELEVATIONS. SUBSEQUENTLY THIS RESULTED IN ONLY MINOR TWEEKS TO THE GOING FORECAST...WITH THE MAIN TRACK STILL ACROSS SEMO/SWIL/SWKY. AFTER THE NEAR TERM WE HAVE THE CLIPPER LIKE SYSTEM PASSAGE THU NIGHT-EARLY FRI AND CANNOT SEE ANY REASON TO DEVIATE FROM A MENTION OF FLURRIES IN OUR EAST. BEYOND THAT A CLOUDY/COOL MEDIUM RANGE HINTS AT A RETURN TO NEAR/SLIGHTLY ABOVE SEASONAL NORMS AND CONTINUED DRY WEATHER BY/THRU THE END OF THE FORECAST PERIOD. THE GFS BEING OUR MODEL OF CHOICE WE WL GO CLOSEST TO ITS MAV AND MEX BASED MOS NOS...AS IT BLENDS WITH THE COLLABORATIVE PICTURE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 319 AM CST WED FEB 8 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 319 AM CST WED FEB 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SNOW IS LIKELY ACROSS MAINLY SOUTHEAST MISSOURI...SOUTHWEST ILLINOIS...AND SOUTHWEST KENTUCKY TODAY. THE SNOW MAY BE MIXED WITH OR CHANGE OVER TO RAIN AT TIMES...AS TEMPERATURES ARE FORECAST TO RISE INTO THE UPPER 30S TO NEAR 40 DEGREES. SO WHILE SOME SNOW IS EXPECTED...TEMPERATURES...COMBINED WITH THE POTENTIAL FOR SOME RAIN MIXED IN...SHOULD LIMIT THE ACCUMULATIONS OF SNOW TO AROUND AN INCH OR LESS. GENERALLY ANY SUCH LIGHT ACCUMULATIONS WILL BE ON GRASSY AND ELEVATED SURFACES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY PRECIPITATION...INCLUDING ANY ACCUMULATIONS IF THEY OCCUR.
The national radar mosaic for the moment the first event began.
9 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487026, 5487027, 5487028, 5487029, 5487030, 5487031, 5487032, 5487033, 5487034.